Reduction of weakly nonlinear parabolic partial differential equations

Hayato Chiba

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

It is known that the Swift-Hohenberg equation ∂u/∂t=-(∂x2+1)2+1)u+e{open}(u-u3) can be reduced to the Ginzburg-Landau equation (amplitude equation) ∂A/∂t=4∂x2A+e{open}(A-3A|A|2) by means of the singular perturbation method. This means that if e{open} > 0 is sufficiently small, a solution of the latter equation provides an approximate solution of the former one. In this paper, a reduction of a certain class of a system of nonlinear parabolic equations ∂u/∂t=Pu+e{open}f(u) is proposed. n amplitude equation of the system is defined and an error estimate of solutions is given. Further, it is proved under certain assumptions that if the amplitude equation has a stable steady state, then a given equation has a stable periodic solution. In particular, near the periodic solution, the error estimate of solutions holds uniformly in t > 0.

Original languageEnglish
Article number101501
JournalJournal of Mathematical Physics
Volume54
Issue number10
DOIs
Publication statusPublished - Oct 1 2013

Fingerprint

parabolic differential equations
Amplitude Equations
Parabolic Partial Differential Equations
Nonlinear Partial Differential Equations
partial differential equations
Error Estimates
Periodic Solution
Swift-Hohenberg Equation
Singular Perturbation Method
Nonlinear Parabolic Equations
Ginzburg-Landau Equation
Approximate Solution
Landau-Ginzburg equations
estimates
perturbation

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Reduction of weakly nonlinear parabolic partial differential equations. / Chiba, Hayato.

In: Journal of Mathematical Physics, Vol. 54, No. 10, 101501, 01.10.2013.

Research output: Contribution to journalArticle

@article{faa09d250e4347cbbad834f82f5a95cc,
title = "Reduction of weakly nonlinear parabolic partial differential equations",
abstract = "It is known that the Swift-Hohenberg equation ∂u/∂t=-(∂x2+1)2+1)u+e{open}(u-u3) can be reduced to the Ginzburg-Landau equation (amplitude equation) ∂A/∂t=4∂x2A+e{open}(A-3A|A|2) by means of the singular perturbation method. This means that if e{open} > 0 is sufficiently small, a solution of the latter equation provides an approximate solution of the former one. In this paper, a reduction of a certain class of a system of nonlinear parabolic equations ∂u/∂t=Pu+e{open}f(u) is proposed. n amplitude equation of the system is defined and an error estimate of solutions is given. Further, it is proved under certain assumptions that if the amplitude equation has a stable steady state, then a given equation has a stable periodic solution. In particular, near the periodic solution, the error estimate of solutions holds uniformly in t > 0.",
author = "Hayato Chiba",
year = "2013",
month = "10",
day = "1",
doi = "10.1063/1.4824014",
language = "English",
volume = "54",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "10",

}

TY - JOUR

T1 - Reduction of weakly nonlinear parabolic partial differential equations

AU - Chiba, Hayato

PY - 2013/10/1

Y1 - 2013/10/1

N2 - It is known that the Swift-Hohenberg equation ∂u/∂t=-(∂x2+1)2+1)u+e{open}(u-u3) can be reduced to the Ginzburg-Landau equation (amplitude equation) ∂A/∂t=4∂x2A+e{open}(A-3A|A|2) by means of the singular perturbation method. This means that if e{open} > 0 is sufficiently small, a solution of the latter equation provides an approximate solution of the former one. In this paper, a reduction of a certain class of a system of nonlinear parabolic equations ∂u/∂t=Pu+e{open}f(u) is proposed. n amplitude equation of the system is defined and an error estimate of solutions is given. Further, it is proved under certain assumptions that if the amplitude equation has a stable steady state, then a given equation has a stable periodic solution. In particular, near the periodic solution, the error estimate of solutions holds uniformly in t > 0.

AB - It is known that the Swift-Hohenberg equation ∂u/∂t=-(∂x2+1)2+1)u+e{open}(u-u3) can be reduced to the Ginzburg-Landau equation (amplitude equation) ∂A/∂t=4∂x2A+e{open}(A-3A|A|2) by means of the singular perturbation method. This means that if e{open} > 0 is sufficiently small, a solution of the latter equation provides an approximate solution of the former one. In this paper, a reduction of a certain class of a system of nonlinear parabolic equations ∂u/∂t=Pu+e{open}f(u) is proposed. n amplitude equation of the system is defined and an error estimate of solutions is given. Further, it is proved under certain assumptions that if the amplitude equation has a stable steady state, then a given equation has a stable periodic solution. In particular, near the periodic solution, the error estimate of solutions holds uniformly in t > 0.

UR - http://www.scopus.com/inward/record.url?scp=84886850714&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84886850714&partnerID=8YFLogxK

U2 - 10.1063/1.4824014

DO - 10.1063/1.4824014

M3 - Article

AN - SCOPUS:84886850714

VL - 54

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 10

M1 - 101501

ER -